Purpose To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. Design Retrospective, noncomparative, consecutive case series. Methods Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004. Results A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8%); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis. Conclusions A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.
All Science Journal Classification (ASJC) codes